Back to Home

Active Questions

Methadone and libido
Sex & Intimacy / 9:34 AM - Saturday December 29, 2007

Methadone and libido

I have a question about methadone and sex drive. My boyfriend has been taking it for three months and has been off of it for four days now. How long will it take for him to feel himself again? His highest amount was 60mgs and he was at 60mgs for a week then started to decrease the amount. He was decreasing 5mgs a week. He is uncomfortable and his libido is non existent. I take it personally and feel like he is just bored having sex with me. He has wanted to have a threesome (something I entertained but am not at all interested in any more) and gets hard whenever the topic comes up and yet when it comes to me just initiating sex he usually gets irritated with me because he doesn't feel like it. We used to have sex twice a day and now I am lucky if we do it once a week, and the sex we have lasts seconds. I am sad and want to know if his libido will return or if I should look at it as a red flag in our relationship. Thanks!

- Asked by marguerite, A Thinker, Female, 29-35, Denver, Fitness

Read more about the Rating System


First of all if a guy goes a long time without sex don't expect it to be marathon right off ther bat...also getting off of drugs takes a toll on your body and methadone is not a magical cure. Both methadone and the opiates they help you off of affect sex drive and it can take a while for a body to return to normal. Also just because a body is off of drugs doesn't mean the brain has accepted it! Also so many people have sex less than that so if your a re getting any on a semi regular basis I'd be happy. Your impatience will not help make your sex life better! Think about it this way, when was a time you were fuming mad. If someone walked right up to you and said "just stop being mad," just be happy, could you do it on command?

- Response by timtom, A Guy Critical, Male, 29-35, Managerial

Rating Received:


It takes about 2 weeks to get out of your system and to feel normal again i'd say a good month. IT IS NOT YOU AT ALL!!! Methadone is a synthetic pain killer, it numbs everything including your nerves, it is also a big one that kills your sex drive, i am very aware and knowledgeable about it if you need to talk more PLEASE feel free to email me back. The part about the 3-some is exciting him because it is something that he probably has never experienced and the thought of it is very stimulating to some, so that's why that is making him that way. If he stays off the methadone you'll see a difference in about a month i promise, belive what i say and trust me it is definitely not you and if you love him hang in there it will be worth it. The irritation he is feeling is completely normal, any pain killer or heroin or drug in that field does a number on your body coming off it. Methadone is harder to come off than heroin, it's one of the toughest, but he is doing it the right way 5 mg per week, if he is still feeling lousy w/nothing and still has some, tell him to take maybe just a small pice of a pill every other day, this will help. there are also alot of vitamins and minerals one can take to help you feel better while your body is getting back to normal. Please be patient with him though, he is doing one of the toughest things by coming off it, and remember like i said it's not you, and if you love him hang in there, I KNOW!!!!! email me back and i'll give you some sites to read about it and the vitamins & stuff to help him feel normal again.

- Response by lovely33, A Thinker, Female, 36-45, Boston, Medical / Dental

Rating Received:

Community Rating: Community Star

It's probably the meds, seek advice from his doctor...:)

- Response by bluegenel, A Mr. Nice Guy, Male, Who Cares?, Technical

Rating Received:


Lowered sexdrive is one of the things listed as side effects for methadone, so thats probabely the answer. And being on it in the first place indicates that he is going through some heavy shit, which may also affect it.

- Response by klaxometro, An Alternative Girl, Female, 29-35, Who Cares?

Rating Received:


Sorry Marguerite - It's not Libido thats the problem.

As beautiful as you are, he's not into you anymore and only gets turned on by NEW - Different circumstances.

You said it yourself in your post. FInd somebody better suited for YOU - He sounds to into himself - but addicts tend to be that way in general - int themselves not anybody else - they USE people then trow them away.

YOU DESERVE BETTER - DOn't get down on yourself because of HIM - Ok Doll?

- Response by samhill, A Guy Critical, Male, 56-65, Boston, Consulting

Rating Received:


not meaning to be mean or a jerk here ,but its gone. some folks are just that way and in order to have a healthy on going sexual life style it might be time to upgrade. sorry and i hope things change for you in a positive way.

- Response by superbussell, A Mr. Nice Guy, Male, 46-55, Detroit, Artist / Musician / Writer

Rating Received:


It does sound like he is looking for new sexual thrills but at least he wants to include you. The methadone is a somewhat unpredictable drug and produces alot of side effects on people and so this may have something to do with his thinking as well as his sexual needs. As long he is on it, its bound to have a profound effect upon your relationship. I would think that you would want to be with someone who has more of their shi.....together. Perhaps it is a good time to upgrade and find someone that doesn't have all the sexual and drug related baggage. Most woman need a good long hot hard screwing on a regular basis and when this is not happening in a relationship it is serious. You are cute and sexy judging from your pictures so it wouldn't be hard to find an eligible partner who has things going for him and is hot in the sack. what do you think?

- Response by verygood, A Father Figure, Male, 56-65, Denver, Lawyer

Rating Received: